Has anyone had any experience with menopause being brought on after a tubal ligation? I am 27 and had a tubal after the birth of my second child 4 yrs ago. Ever since I haven't felt "right". Immediately after my tubal I fell into a deep depression that only lasted for a short while. I haven't had my period since March, last year my doctor said I probably wasn't ovulating and the solution would be bc pills. I'm always hot and sweaty, it's worst at night so much that my clothes and pillow are wet. I get headaches all the time, itchy skin (like something's on me) joint pains, trouble sleeping, dryness, bloating, and weight gain especially in my face and abdomen. I've had my thyroid checked results were normal. I feel like my doctor doesn't take me seriously and ignores my concerns.
Dear An_245771, It would be extremely unlikely to have menopause result from a tubal ligation. Are you on the pill currently? Ideally, I'd suggest being off the pill for about 4-6 weeks, and checking your estrogen levels (blood estradiol and FSH)-that would be the best way to investigate whether this is menopause or something else. If you need to find a health care provider knowledgeable about menopause, you can go to the website of the North American Menopause Society, menopause.org; and they have a listing of certified menopause practitioners throughout the country, so you can find someone who practices where you live. Good luck, Mary Jane
I had the EXACT same thing happen to me after my tubal ligation when I was just 38 years old. Every OBYN I have relayed my story to has dismissed my symptoms as coincidental. It is so frustrating because I know how I felt before the surgery then within a few weeks after the surgery everything was falling apart. I was sweating at night so much I would have to change my clothes, sheets, mattress pad, even the comforter several times a night. I had a horrible sense of anxiety and sudden overwhelming depression that was completely atypical for me. But the worst was the heart palpitations and racing heart. I would take endless hot flashes any day over the racing heart. It is horrid. I began taking HRT and it helped for many years but now my symptoms have resurfaced with a vengeance. Like you I have had my thyroid checked multiple times. I also had an EKG for my heart and I had to wear this heart monitor which all proved my heart was just fine.
I would do anything to have my tubal ligation reversed and get my life back. 8 years of this and I really don't think I have the strength to tolerate it much more.
I certainly hope you find a solution and don't continue to suffer. I would certainly see a Doc who is very knowledgable about menopause.
Sorry to hear that your tubal caused post tubal ligation syndrome. Have you tried switching to a different HRT? I have seen where an HRT that has worked well for years stops working for some reason. I fear that happening to me. I had an unwarranted hysterectomy and regret trusting my gynecologist. It has caused a cascade of problems including suicidal depression and a whole host of other problems including rapid aging. I hope you find something that helps get your life back.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.